Alert archive / Alabama / Wind Advisories in 2006
Wind Advisory 9, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Oct 16, 2006, 12:47 PM CDT for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Oct 16, 2006, 1:00 PM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2006, 12:47 PM CDT (17:47 UTC)
- In effect from
- Oct 16, 2006, 1:00 PM CDT
- Expired
- Oct 17, 2006, 6:47 AM CDT
- In force
- 18 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2172 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHUN 161747 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1247 PM CDT MON OCT 16 2006 ...GUSTY WINDS EXPECTED THIS AFTERNOON AND TONIGHT... .A STRONG PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE EAST COAST AND STRENGTHENING LOW PRESSURE OVER THE ARKLATEX REGION WILL CAUSE WINDS TO INCREASE THIS AFTERNOON INTO TONIGHT ACROSS THE TENNESSEE VALLEY. WIND SPEEDS SHOULD DECREASE TOWARD DAYBREAK ON TUESDAY. ALZ001>010-016-TNZ076-096-097-170500- /O.NEW.KHUN.WI.Y.0009.061016T1800Z-061017T1200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 1247 PM CDT MON OCT 16 2006 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT TUESDAY. SUSTAINED WINDS OF 15 TO 25 MPH...WITH GUSTS UP TO 40 MPH... ESPECIALLY IN HIGHER ELEVATIONS...ARE EXPECTED THIS AFTERNOON AND OVERNIGHT TONIGHT. AS RAIN FILLS IN OVER THE AREA LATE TONIGHT... WIND SPEEDS SHOULD DECREASE BY DAYBREAK TUESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. $$ JE
3 follow-up statements
000 WWUS74 KHUN 162225 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 525 PM CDT MON OCT 16 2006 ...GUSTY SOUTHEAST WINDS ARE EXPECTED TONIGHT... .A STRONG PRESSURE GRADIENT BETWEEN HIGH PRESSURE OFF OF THE EAST COAST...AND DEVELOPING LOW PRESSURE OVER ARKANSAS...WILL PRODUCE A STRONG EAST TO SOUTHEAST FLOW ACROSS THE TENNESSEE VALLEY. WINDS OF 15 TO 25 MPH...WITH GUSTS TO 35 MPH ARE EXPECTED TONIGHT. WINDS IN AND NEAR THE MOUNTAINS COULD GUST OVER 40 MPH. THESE WINDS SHOULD GRADUALLY DIMINISH...AND GO BELOW WIND ADVISORY CRITERIA TOWARD DAYBREAK TUESDAY. ALZ001>010-016-TNZ076-096-097-170630- /O.CON.KHUN.WI.Y.0009.000000T0000Z-061017T1200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 525 PM CDT MON OCT 16 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY. SUSTAINED WINDS OF 15 TO 25 MPH...WITH GUSTS TO 35 MPH ARE EXPECTED THROUGH THE OVERNIGHT. WIND GUSTS OVER 40 MPH ARE POSSIBLE IN AND NEAR THE MOUNTAINS. AS MORE RAIN FILLS IN ACROSS THE AREA TONIGHT...WIND SPEEDS SHOULD GRADUALLY DECREASE BY DAYBREAK TUESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. MANY AREA TREES WERE RETAINING MOST OF THEIR LEAVES. THUS STRONG WINDS AND WET CONDITIONS COULD CAUSE SOME TREE BRANCHES TO BREAK...WHICH COULD PRODUCE PROPERTY DAMAGE AND CAUSE POWER DISRUPTIONS. $$ RSB
000 WWUS74 KHUN 170855 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 355 AM CDT TUE OCT 17 2006 ALZ001>005-007-016-171000- /O.CAN.KHUN.WI.Y.0009.000000T0000Z-061017T1200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MORGAN-CULLMAN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...DECATUR...CULLMAN 355 AM CDT TUE OCT 17 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE WIND ADVISORY FOR AREAS WEST OF I-65. SURFACE WINDS HAVE WEAKENED CONSIDERABLY EARLY THIS MORNING...ALLOWING THE WIND ADVISORY TO BE CANCELLED. $$ ALZ006-008>010-TNZ076-096-097-171200- /O.CON.KHUN.WI.Y.0009.000000T0000Z-061017T1200Z/ MADISON-MARSHALL-JACKSON-DE KALB-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...HUNTSVILLE...GUNTERSVILLE... SCOTTSBORO...FORT PAYNE...LYNCHBURG...FAYETTEVILLE...WINCHESTER 355 AM CDT TUE OCT 17 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... SOUTHEAST WINDS SUSTAINED AT 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 45 MPH...ESPECIALLY IN THE HIGHER TERRAIN...WILL PERSIST THROUGH 7 AM THIS MORNING. WINDS WILL DIMINISH THROUGH THE REMAINDER OF THE MORNING...WITH THE EXCEPTION OF BRIEF ISOLATED WIND GUSTS TO 35 MPH IN THE HIGHER TERRAIN THROUGH MIDDAY. $$ NADLER
000 WWUS74 KHUN 171147 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 647 AM CDT TUE OCT 17 2006 ALZ006-008>010-TNZ076-096-097-171300- /O.CAN.KHUN.WI.Y.0009.000000T0000Z-061017T1200Z/ MADISON-MARSHALL-JACKSON-DE KALB-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...HUNTSVILLE...GUNTERSVILLE... SCOTTSBORO...FORT PAYNE...LYNCHBURG...FAYETTEVILLE...WINCHESTER 647 AM CDT TUE OCT 17 2006 ...WIND ADVISORY IS CANCELLED... GUSTY SOUTH WINDS 10 TO 20 MPH WILL GRADUALLY DIMINISH THIS MORNING. THOUGH BRIEF WIND GUSTS TO 40 MPH MAY ACCOMPANY THE BANDS OF RAIN ACROSS THE HIGHER TERRAIN THIS MORNING...WIDESPREAD WINDS WILL REMAIN BELOW ADVISORY CRITERIA. THEREFORE...THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE WIND ADVISORY. $$ DJN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Oct 16, 9:45 AM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Oct 16, 9:45 AM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 945 AM CDT MON OCT 16 2006 .DISCUSSION... 14Z SFC ANALYSIS INDICATES A SFC TROF JUST NORTH OF THE TENNESSEE VALLEY...WITH WEDGING BOUNDARY OVER OUR EASTERN COUNTIES. THIS IS LEADING TO A WIDE DISPARITY IN DEWPOINTS...RANGING FROM THE MID 30S EAST TO AROUND 50 WEST. TEMPS ARE FAIRLY UNIFORM THOUGH...RANGING FROM A CHILLY 51 HERE AT NWS HUNTSVILLE TO 57 IN ALBERTVILLE AND SCOTTSBORO...WHERE THE FIRST RAIN SHIELD IS JUST AFFECTING THOSE AREAS. WITH CONTINUED EASTERLY FLOW...COPIOUS CLOUD COVER WITH FEW IF ANY BREAKS...AND PARTICULARLY KBMX RADAR SHOWING MORE OFF-AND-ON RAIN EXPECTED...THIS IS SHAPING UP TO BE A COLD RAIN DAY. THE WARM FRONT IS STILL JUST EDGING INTO SRN AR AND SWRN MS...AND NOT EXACTLY MAKING A LOT OF PROGRESS. WITH THAT WARM FRONT AND MOISTURE SURGE NOT EXPECTED UNTIL SOMETIME TONIGHT PROBABLY...SOME MAJOR ADJUSTMENTS TO TEMPS ARE GOING TO BE NECESSARY. TEMPS TODAY PROBABLY WILL STAY IN THE 50S MOST IF NOT ALL DAY...AND THEN RISE INTO THE 60S OVERNIGHT. THE GFS AND NGM LAMP ACTUALLY HAVE A FAIRLY GOOD HANDLE ON THIS AND WILL BE FOLLOWED. PRESSURE GRADIENT IS STILL VERY TIGHT...ESPECIALLY TO OUR WEST...AND WILL KEEP THE BREEZY CONDITIONS IN THE FORECAST AS HIGHER WIND SPEEDS SHOULD GRADUALLY MOVE IN THIS AFTERNOON. WILL TAKE A LITTLE WHILE TO GET THE UPDATE COMPLETED AND OUT DUE TO THE TEMPERATURE INTRICACIES...BUT SHOULD BE OUT BY 1530Z. && .HYDROLOGY... NO HEAVY RAIN THREAT THROUGH LATE AFTERNOON TODAY...AND THE LOCALLY HEAVY WORDING WILL BE REMOVED FROM THE ZONES FOR TODAY. EARLY LOOK AT THE 12Z MODELS STILL INDICATES HEAVY RAIN POSSIBLE TONIGHT AND TOMORROW...STILL ON THE ORDER OF 1.5-3.0 INCHES. WILL RETAIN THE SPS FOR NOW AND CONTINUE ASSESSING UNTIL THE AFTERNOON PACKAGE. && .CLIMATE... EARLY INFORMATION FOR THOSE INTERESTED...THE HIGH AT HUNTSVILLE WAS 60 DEGREES AT 633 AM...IN THE SHOALS THE HIGH WAS 62 DEGREES AT 409 AM. THE DAYTIME HIGH SO FAR AT EACH SITE IS 53 AND 52 RESPECTIVELY BUT WE SHOULD GET WARMER THAN THAT DURING THE NEXT SEVERAL HOURS. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && JE/23
Hazardous weather outlook, Oct 16, 4:40 AM CDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 440 AM CDT MON OCT 16 2006 ALZ001>010-016-TNZ076-096-097-161800- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 440 AM CDT MON OCT 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... PERIODS OF SHOWERS WILL OCCUR TODAY AHEAD A STORM SYSTEM MOVING FROM THE SOUTHERN PLAINS. AS THE STORM APPROACHES...BREEZY CONDITIONS WILL DEVELOP BY THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. GUSTY SOUTHEAST WINDS 15 TO 25 MPH CAN BE EXPECTED. BY TONIGHT...AS A WARM FRONT LIFTS NORTH OF THE AREA...A VERY MOIST AIR MASS WILL SUPPORT WIDESPREAD RAIN AND EVEN A FEW THUNDERSTORMS. PERIODS OF HEAVY RAIN CAN BE EXPECTED WHICH WILL CREATE RAPID PONDING OF WATER ON ROADS AND THE POTENTIAL FOR LOCAL FLOODING OF LOW LYING AREAS. THE HEAVIEST RAINFALL IS EXPECTED ALONG AND WEST OF I-65. IN ADDITION...STRONGER WIND GUSTS WILL BE POSSIBLE WITH THE HEAVIER BANDS OF SHOWERS OR THUNDERSTORMS. FOR MORE DETAILS ON THE HEAVY RAIN THREAT... PLEASE REFER TO THE HUNSPSHUN PRODUCT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SHOWERS AND SCATTERED THUNDERSTORMS WILL LINGER TUESDAY AS A WARM AND MOIST AIR MASS REMAINS IN PLACE. LOCALLY HEAVY RAIN AND STRONG WIND GUSTS REMAIN THE PRIMARY THREATS. THE HEAVY RAIN IS EXPECTED TO SLIDE NORTH AND EAST OF THE AREA BY TUESDAY EVENING. A STRONG COLD FRONT IS FORECAST TO MOVE ACROSS THE TENNESSEE VALLEY THURSDAY. DESPITE A LACK OF DEEP MOISTURE...THE SHARP CONTRAST IN AIR MASSES WILL SUPPORT THE THREAT OF THUNDERSTORMS ALONG AND AHEAD OF THE COLD FRONT. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME...HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT RAINFALL OR STRONG WIND GUSTS. NADLER
Nearby
Wind Advisories in Alabama, 2006Wind Advisories in Tennessee, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.